MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV KYPHON® EXPRESS¿ BONE BIOPSY DEVICE; DEVICE, PERCUTANEOUS, BIOPSY

MEDTRONIC MEXICO S. DE R.L. DE CV KYPHON® EXPRESS¿ BONE BIOPSY DEVICE; DEVICE, PERCUTANEOUS, BIOPSY
Model Number F07A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a kyphon express bone biopsy dev ice used for lumbar 4 bone biopsy in interventional radiology.It was reported that patient undergoing lumbar 4 bone biopsy utilizing medtronic kyphon express bone biopsy device (size 2) in interventional radiology.During removal, inner biopsy needle (13-gauge jamshidi needle) broke off inside of patient's l4 region.Multiple attempts to retrieve retained needle fragment were unsuccessful.Ne urosurgery contacted and patient taken to or (operating room) for surgical removal of retained needle.During or procedure, needle continued to crush and fracture when attempting to remove.Initial incision was widened, and microsurgical technique utilizing the op erative microscope to successfully remove the remainder of the retained needle.During ir (interventional radiology) and or (operating room) procedures bone noted to be sclerotic.There was no patient symptom reported.There were no further complications reported regarding the event.
 
Additional Manufacturer Narrative
D4 & g4: product identifiers are unknown medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received from the manufacturer representative that the procedure involved was a core needle biopsy to address discitis at the lumbar 4 vertebrae.There were no patient complications as a result of this event, and the patient experienced no harm, recovered well.The product return status was confirmed as discarded.

Brand Name
KYPHON® EXPRESS¿ BONE BIOPSY DEVICE
Common Device Name
DEVICE, PERCUTANEOUS, BIOPSY
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc TN 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc TN 22210
MX   22210
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key22153373
Report Number1030489-2025-02139
Device Sequence Number9199797
Product Code MJG
UDI-Device Identifier00763000311704
UDI-Public(01)00763000311704(17)261216(10)230330220
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF07A
Device Catalogue NumberF07A
Device Lot Number230330220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date07/15/2025
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexUnknown